New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Lyrica & Weight Gain
5 Replies
maryfw - November 26

My husband is on Lyrica for fibro and he is experiencing significant weight gain. Anybody else? and any suggestions other than to stop taking it?

 

skidoo - November 26

Weight Gain
LYRICA treatment may cause weight gain. In LYRICA controlled clinical trials of up to 14 weeks, a gain of 7% or more over baseline weight was observed in 9% of LYRICA-treated patients and 2% of placebo-treated patients. Few patients treated with LYRICA (0.3%) withdrew from controlled trials due to weight gain. LYRICA associated weight gain was related to dose and duration of exposure, but did not appear to be associated with baseline BMI, gender, or age. Weight gain was not limited to patients with edema [see Warnings and PRECAUTIONS].

Although weight gain was not associated with clinically important changes in blood pressure in short-term controlled studies, the long-term cardiovascular effects of LYRICA-associated weight gain are unknown.

Among diabetic patients, LYRICA-treated patients gained an average of 1.6 kg (range: -16 to 16 kg), compared to an average 0.3 kg (range: -10 to 9 kg) weight gain in placebo patients. In a cohort of 333 diabetic patients who received LYRICA for at least 2 years, the average weight gain was 5.2 kg.

While the effects of LYRICA-associated weight gain on glycemic control have not been systematically assessed, in controlled and longer-term open label clinical trials with diabetic patients, LYRICA treatment did not appear to be associated with loss of glycemic control (as measured by HbA1C).

 

maryfw - November 29

Huh??

 

JJ1 - November 29

um, I think he is saying (or more likely copied what someone else said) that weight gain is a possible side effect of Lyrica.

 

islandguy - December 3

Hi maryfw:...Drugs.com....states ....:This medicine may cause you to keep extra fluid in your body or cause you to gain weight. If this side effect is bothersome, check with your doctor.
Hope this helps...

 

InHisSteps - December 14

If the weight gain is strictly water, then I would think a diuritic would be helpful. Something to ask the doctor about anyway.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question